MAUDE Adverse Event Report: PRO MED INSTRUMENTS GMBH DORO® QR3 SKULL CLAMP TEFLON

PRO MED INSTRUMENTS GMBH DORO® QR3 SKULL CLAMP TEFLON
Model Number 3003-009
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Laceration(s) (1946)
Type of Reportable Event Serious Injury
Event or Problem Description
Distributor informed us on april 15 that one of our products was involved in a procedure resulting in a slippage, in which the treated patient sustained a laceration.
 
Additional Manufacturer Narrative
It cannot be assumed that any of the deviations found on the skull clamp could have contributed to the incident described by the distributor.The play in the openlock mechanism only occurs in the open position and is due to wear.The deviation of the worn threaded inserts of the skull clamp is also due to wear, i.E.A result of frequent use and/or insufficient lubrication, which is mandatory according to the product's instructions for use the identified deviations could not have gone undetected by the manufacturer as part of the mandatory annual routine inspection interval specified in the product's instructions for use.However, this service interval for the product was exceeded by 11 months by the customer.The skull pins sent in with the product were also not serviced properly/as specified in the ifu.All three skull pins have not been sent to the manufacturer for maintenance for at least 6 years and show corresponding signs of wear on their tips (blunted).It cannot be ruled out that the worn skull pins could have contributed to the event described, but it is unlikely that they were the sole cause of the incident.However, this deviation could not have gone undetected during regular routine inspection and maintenance by the manufacturer.The customer will be informed by the instructions for use of the product as well as in the course of the processing of the of the present complaint(s).After careful inspection of the product, no causal link to the event described can be established.Therefore we suspect, that maybe the pinning technique has been not optimal as described in the instruction manual: "adjust the skull clamp to the width of the patient's head in the manner that the two skull pins in the rocker arm are equidistant from the centerline of the head and the single skull pin at the extension assembly is in line with this centerline.".

Brand Name
DORO® QR3 SKULL CLAMP TEFLON
Common Device Name
DORO® QR3 SKULL CLAMP TEFLON
Manufacturer (Section D)
PRO MED INSTRUMENTS GMBH
boetzinger str. 86
freiburg, baden-wuerttemberg 79111
GM  79111
Manufacturer (Section G)
PRO MED INSTRUMENTS GMBH
boetzinger str. 86
freiburg, baden-wuerttemberg 79111
GM   79111
Manufacturer Contact
nicholas preissler
boetzinger str. 86
freiburg, baden-wuerttemberg 79111
GM   79111
MDR Report Key19297105
Report Number3003923584-2024-00016
Device Sequence Number20297451
Product Code HBL
UDI-Device Identifier04250435500781
UDI-Public04250435500781
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
K001808
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number3003-009
Device Catalogue Number3003-009
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/26/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown